Zytiga for Prostate Cancer

Posted by donnelson @donnelson, May 4, 2018

Zytiga is the newest prostate cancer medicine with a price tag of $10-11,000 per month. Has anyone been on it?

Has anyone ever taken Xtandi for prostate cancer

REPLY

I believe that Xtandi may be something similar to Lupron. My Doc and I discussed a clinical trail involving Xtandi about a 18 months ago but he later found I did not qualify since I was already taking Lupron. From your earlier discussion I believe you said you were also taking Lupron so I assume that would also have made you ineligible. It would be interesting to know more about that trail. I have Appointment with my oncologist in about two weeks. I'm interested in talking to him about it.. This will be my first meeting with a different oncologist since my other doc of 5 years has moved on. It will be curious to see if their treatment protocol is any different. Keep us posted on your treatments and well being. Sounds like we have similar issues.

REPLY

How about Xtandi? Has anyone been given this?

REPLY

That's interesting because I am taking Lupron (2 shots). We
are struggling over the cost of Zitiga. I understand that there are bad side effects with Xtandi? Please let me know how it goes.

REPLY

Hello, I started on Zytiga several months ago. My PSA went from 56 to less than 1 in about 2 weeks. However, my liver enzymes rose beyond acceptable levels and I had to lower the dosage from 1000 milligrams to 750 milligrams per day. For now, things are stable. I have blood drawn every 2 weeks to
to keep an eye on liver enzyme activity. I hope this helps. Philnob.

REPLY
@philnob

Hello, I started on Zytiga several months ago. My PSA went from 56 to less than 1 in about 2 weeks. However, my liver enzymes rose beyond acceptable levels and I had to lower the dosage from 1000 milligrams to 750 milligrams per day. For now, things are stable. I have blood drawn every 2 weeks to
to keep an eye on liver enzyme activity. I hope this helps. Philnob.

Jump to this post

Welcome to Connect, @philnob. When were you diagnosed with prostate cancer? Are you comfortable sharing a bit more about your treatment options/plan?

REPLY
@kanaazpereira

Welcome to Connect, @philnob. When were you diagnosed with prostate cancer? Are you comfortable sharing a bit more about your treatment options/plan?

Jump to this post

I was diagnosed with prostate cancer approximately 8 years ago. After external beam radiation the prostate was cancer free.
However metastasis had already occurred. The PSA number started to rise and I went on to harmone therapy.
This was discontinued due to extreme side effects.

REPLY
@philnob

I was diagnosed with prostate cancer approximately 8 years ago. After external beam radiation the prostate was cancer free.
However metastasis had already occurred. The PSA number started to rise and I went on to harmone therapy.
This was discontinued due to extreme side effects.

Jump to this post

What kind of extreme side effects did you have and how soon? I have just started Lupron this last Wed. My prostate was removed 10 years ago and I had external beam radiation that same year. Recently my psa went from 2.8 to 6.22 in 6 months and a bone scan found that it has shown up in 5 spots in my bones. One spot in my left shoulder, one rib, both pelvis and the prostate bed area I think. I am seeing an oncologist this coming Wed to see what else they recommend. My urologist thinks they will recommend chemo. Understand there are at least 3 options and I don't know what to expect.

REPLY

My side effects included hot flashes, slight breast enlargement, muscle stiffness, frequent urination to the point where I was getting out of bed 5 times a night every night for 3 weeks, weight gain, and a sense that my equilibrium was challenged to the extent that I would not chance driving my car.
After discussing everything with my Doctor the Lupron was discontinued. Please keep in mind that everything I have mentioned was predicated with the exception of the problem with my equilibrium. It’s just that in my case the side effects were extreme. I have spoken with people on Lupron that experience no more than slight headaches, and hot flashes that lasted only for 2 weeks. It seems that everyone is different and we can’t know how things will work out until we give it a try. I wish you the very best results.

REPLY
@philnob

My side effects included hot flashes, slight breast enlargement, muscle stiffness, frequent urination to the point where I was getting out of bed 5 times a night every night for 3 weeks, weight gain, and a sense that my equilibrium was challenged to the extent that I would not chance driving my car.
After discussing everything with my Doctor the Lupron was discontinued. Please keep in mind that everything I have mentioned was predicated with the exception of the problem with my equilibrium. It’s just that in my case the side effects were extreme. I have spoken with people on Lupron that experience no more than slight headaches, and hot flashes that lasted only for 2 weeks. It seems that everyone is different and we can’t know how things will work out until we give it a try. I wish you the very best results.

Jump to this post

I wanted to share my experience with Lupron as well. I was originally treated in 2015 with Stage T2a prostate cancer with external beam radiation, Firmagon, and brachytherapy (66 seeds). PSA remained low until August of 2018, then it went up, went down, then up again to 9.5. So I was prescribed six sessions of chemo (taxotere) which I completed in July, and I am supposed to be on Lupron the rest of my lfie, one shot every three months (I am 62). After recovering from the fatigue and hair loss side effects of chemo — fatigue is almost gone, hair is coming back — I am now experiencing those classic side effects of Lupron — muscle loss, frequent urination, though the hot flashes are not as bad as they were originally, they are still there. It's rare to be able to sleep through a full night without a trip to the bathroom, though I have done it once or twice. My longer-term goal would be to get off the Lupron if I can, if a new drug, perhaps other than Zytiga, is developed.

REPLY
@fmh1

I wanted to share my experience with Lupron as well. I was originally treated in 2015 with Stage T2a prostate cancer with external beam radiation, Firmagon, and brachytherapy (66 seeds). PSA remained low until August of 2018, then it went up, went down, then up again to 9.5. So I was prescribed six sessions of chemo (taxotere) which I completed in July, and I am supposed to be on Lupron the rest of my lfie, one shot every three months (I am 62). After recovering from the fatigue and hair loss side effects of chemo — fatigue is almost gone, hair is coming back — I am now experiencing those classic side effects of Lupron — muscle loss, frequent urination, though the hot flashes are not as bad as they were originally, they are still there. It's rare to be able to sleep through a full night without a trip to the bathroom, though I have done it once or twice. My longer-term goal would be to get off the Lupron if I can, if a new drug, perhaps other than Zytiga, is developed.

Jump to this post

If I understood you correctly you would rather avoid Zytiga?

REPLY
@philnob

If I understood you correctly you would rather avoid Zytiga?

Jump to this post

To be honest, my doctor has not mentioned it yet, I was just reading about some of its side effects on liver enzymes, but of course any drug will have side effects. I would simply like to get off the Lupron/hormone therapy, but I'm not sure that will be possible in the short-term.

REPLY
Please login or register to post a reply.